Alert archive / New York / Lakeshore Flood Warnings in 2012

Lakeshore Flood Warning 3, NWS Buffalo, NY

February 24, 2012Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this lakeshore flood warning at Feb 24, 2012, 11:38 AM EST for Chautauqua County, Erie County, New York. It took effect at Feb 24, 2012, 3:00 PM EST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2012, 11:38 AM EST (16:38 UTC)
In effect from
Feb 24, 2012, 3:00 PM EST
Expired
Feb 24, 2012, 10:18 PM EST
In force
7 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 4:31 PM ESTNON-TSTM WND GST 67Dunkirk, NY
Feb 24, 5:08 PM ESTNON-TSTM WND DMGJamestown, NYTREE DOWN ON HOUSE.
Feb 24, 5:10 PM ESTNON-TSTM WND GST 61Barcelona, NY
Feb 24, 5:17 PM ESTNON-TSTM WND GST 58Kenmore, NY
Feb 24, 7:00 PM ESTNON-TSTM WND DMGBuffalo, NYSEVERAL BRANCHES DOWN. THREE STREET LIGHTS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 593 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
593 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WHUS41 KBUF 241638
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1138 AM EST FRI FEB 24 2012

NYZ010-019-085-250045-
/O.UPG.KBUF.LS.A.0001.120224T2000Z-120225T0400Z/
/O.NEW.KBUF.LS.W.0003.120224T2000Z-120225T0400Z/
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
1138 AM EST FRI FEB 24 2012

...LAKESHORE FLOOD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS UPGRADED THE LAKESHORE
FLOOD WATCH TO A LAKESHORE FLOOD WARNING...WHICH IS IN EFFECT
FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING. 

* LOCATIONS...LAKE ERIE SHORE INCLUDING ERIE AND CHAUTAUQUA
  COUNTIES. 

* LAKE SHORE FLOODING...EXPECT A RAPID RISE OF WATER LEVELS ON
  EASTERN LAKE ERIE REACHING UP TO 8 FEET ABOVE LOW WATER DATUM.
  FLOOD STAGE IS 8 FEET.

* TIMING...PEAK WATER LEVELS THIS EVENING.

* IMPACTS...HIGH WATER LEVELS WILL COMBINE WITH WAVES OVER 14 FEET
  TO CAUSE FLOODING ALONG THE NEW YORK SHORES OF LAKE ERIE. AREAS
  ESPECIALLY SUSCEPTIBLE TO THE COMBINATION OF RISING WATER AND
  WAVES INCLUDE ROUTE 5 NEAR HAMBURG...HOOVER BEACH AND SUNSET
  BAY. ADDITIONAL IMPACTS INCLUDE THE POTENTIAL FOR SHORELINE
  EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR WITHIN THE NEXT 12 HOURS.
PEOPLE IN THE WARNING AREA SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. LISTEN TO LOCAL RADIO...TELEVISION...
OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

&&

$$

ZAFF
2 follow-up statements
839 
WHUS41 KBUF 242017
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EST FRI FEB 24 2012

NYZ010-019-085-250400-
/O.CON.KBUF.LS.W.0003.000000T0000Z-120225T0400Z/
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
317 PM EST FRI FEB 24 2012

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* LOCATIONS...LAKE ERIE SHORE INCLUDING ERIE AND CHAUTAUQUA 
  COUNTIES. 

* LAKE SHORE FLOODING...EXPECT A RAPID RISE OF WATER LEVELS ON 
  EASTERN LAKE ERIE REACHING UP TO 8 FEET ABOVE LOW WATER DATUM. 
  FLOOD STAGE IS 8 FEET. 

* TIMING...THROUGH LATE THIS EVENING.

* IMPACTS...HIGH WATER LEVELS WILL COMBINE WITH OFFSHORE WAVES
  OVER 14 FEET CAUSING FLOODING ALONG THE NEW YORK SHORES OF LAKE ERIE.
  AREAS ESPECIALLY SUSCEPTIBLE TO THE COMBINATION OF RISING WATER
  AND WAVES INCLUDE ROUTE 5 NEAR HAMBURG...HOOVER BEACH AND SUNSET
  BAY. ADDITIONAL IMPACTS INCLUDE THE POTENTIAL FOR SHORELINE
  EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING...
IS IMMINENT... OR IS EXPECTED TO OCCUR WITHIN THE NEXT 12 HOURS.
PEOPLE IN THE WARNING AREA SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. LISTEN TO LOCAL RADIO...TELEVISION...
OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

&&

$$

ZAFF
218 
WHUS41 KBUF 250318
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1018 PM EST FRI FEB 24 2012

NYZ010-019-085-250430-
/O.CAN.KBUF.LS.W.0003.000000T0000Z-120225T0400Z/
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
1018 PM EST FRI FEB 24 2012

...LAKESHORE FLOOD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
LAKESHORE FLOOD WARNING. 

WINDS WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT...ALLOWING LAKE
LEVELS TO CONTINUE TO FALL. THE THREAT OF LAKESHORE FLOODING HAS
ENDED.

$$

THOMAS

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at Feb 24, 11:22 AM EST, 16 minutes earlier.

Area forecast discussion, Feb 24, 11:22 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1122 AM EST FRI FEB 24 2012

.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY AS IT TRACKS ACROSS THE EASTERN GREAT LAKES
THROUGH THIS EVENING. THIS WILL BRING SOME SNOW AND RAIN TO THE
REGION TODAY...FOLLOWED BY WINDY CONDITIONS AND SOME LAKE EFFECT SNOW
TONIGHT. THE LOW WILL TRACK INTO THE MARITIMES SATURDAY...WITH
MORE LAKE SNOWS IN SOME LOCATIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE MAIN IMPACT FROM THE EVOLVING WEATHER SYSTEM OVER THE NEXT 12-18
HOURS WILL NOT BE RAIN...SNOW...BUT WIND.  AFTER AN ADMITTEDLY
FRUSTRATING FEW DAYS IN TERMS OF SENSIBLE WEATHER...THIS SYSTEM
FINALLY APPEARS TO BE SHOWING ITSELF AS A WIND EVENT...SOMETHING
THAT WAS CONSIDERED OFF AND ON OVER THE PAST SEVERAL DAYS.

THE CONCERN IS NOT FOR A DEEPENING LOW OR ISALLOBARIC
COMPONENT...BUT A STRONG DRY AIR INTRUSION SHOWING THAT IS BEGINNING
TO SHOW UP IN WATER VAPOR IMAGERY ALONG WITH A LOWERING PV
INTRUSION.  GUSTS UPSTREAM IN WESTERN OH ARE ALREADY NEARING
50KTS...OFTEN A CANARY-IN-A-COAL-MINE FOR STRONG WINDS IN WESTERN NY
THE CURRENTLY EVOLVING WEATHER SCENARIO.  EXPECT A SURFACE LOW TO
MOVE ACROSS LAKE ERIE THIS EVENING AND CONTINUE TO THE
NORTHEAST...DEEPENING SLIGHTLY.  THE STRONGEST ISALLOBARIC COMPONENT
WILL ACCOMPANY THE LOW TRACK...JUST NORTH OF THE AREA.
HOWEVER...THE PV INTRUSION WILL PASS TO THE SOUTH.  MODEL LOW LEVEL
WINDS...USING 850MB AS A GUIDE...INCREASE STEADILY WITH THE PV
MAX...FROM ABOUT 50KTS THIS MORNING TO OVER 70KTS EARLY THIS EVENING
OVER THE GENESEE VALLEY.

WITH THIS IN MIND...WILL UPGRADE THE WIND ADVISORY TO A HIGH WIND
WARNING.  TIMING IS 5PM-12AM WESTERN NY AND 7PM-2AM GENESEE VALLEY
EAST.  THE REST OF THE FORECAST WILL BE ADJUSTED AS NEEDED...BUT THE
MAIN CONCERN IS FOR WIND.

SNOW OFF LAKE ONTARIO (AND SYNOPTIC SNOW)...

COLDER AIR WILL BUILD IN BEHIND THE LOW. WHILE 850 MB
TEMPERATURES WILL ONLY DROP TO THE -6C TO -9C RANGE
OVERNIGHT...THERE WILL BE A LOT OF SYNOPTIC MOISTURE ON THE BACK
OF THE EXITING LOW. MODELS REFLECT THIS IN QPF FIELDS...WHICH
APPEAR TO KEY HEAVILY ON UPSLOPE FEATURES. IF IT WERE DRY IN THE
BOUNDARY LAYER...WOULD BE SKEPTICAL OF THESE QPF AMOUNTS...BUT
GIVEN THE CLOSE PROXIMITY OF THE MOISTURE WRAPPED LOW...GENERALLY
ACCEPT QPF FOR HIGHER RESOLUTION NAM12/RGEM. SNOW AMOUNTS WILL
VARY...WITH THE GREATEST AMOUNTS LIKELY EAST OF LAKE ONTARIO.
HERE...TEMPERATURES WILL BE COLDEST...AND UPSLOPING THE GREATEST.
BECAUSE OF THIS...ISSUE WARNINGS FOR THIS AREA...WITH THE TUG HILL
LIKELY TO SEE ROUGHLY FOOT OF SNOW FROM THIS. IN JEFFERSON/LEWIS
COUNTIES...SNOWS WILL BE MAINLY SYNOPTIC TODAY...AND LAKE ENHANCED
TONIGHT...WHILE OSWEGO COUNTY WILL SEE MORE OF A PURE LAKE EFFECT
EVENT. WHILE HEADLINES DIFFER SLIGHTLY...AM GENERALLY LOOKING FOR
6 O 12 INCHES IN THE WARNING AREA...WITH A SLIGHTLY LATER START
TIME FOR OSWEGO COUNTY. THE BIGGEST IMPACT SHOULD BE ON THE TUG
HILL TONIGHT...WHEN UPSLOPE SNOWS COMBINE WITH GUSTY WINDS...WHICH
WILL LIKELY PRODUCE VERY POOR DRIVING CONDITIONS. EXPECT LESSER
AMOUNTS SOUTHEAST OF LAKE ONTARIO IN NORTHERN CAYUGA AND WAYNE
COUNTIES. MOST ORGANIZED BANDS WILL START LATE TONIGHT AND
CONTINUE INTO SATURDAY.

SNOWS OFF LAKE ERIE...

OFF LAKE ERIE...SNOW AMOUNTS SHOULD BE LESS...BUT STILL SIGNIFICANT.
GENERALLY LOOKING FOR 4 TO 7 INCHES OF SNOW TONIGHT INTO SATURDAY IN
WESTERN PORTIONS OF THE SOUTHERN TIER. UPSLOPE REGIONS SHOULD
AGAIN SEE THE MOST SNOW...PARTICULARLY THE CHAUTAUQUA RIDGE AND
PERHAPS THE BOSTON HILLS. THIS HAS ALSO PROMPTED A LAKE EFFECT
ADVISORY.

FOR THE BIG CITIES OF BUFFALO AND ROCHESTER...EXPECT LESSER SNOW
AMOUNTS. WILL HAVE TO WATCH FOR POSSIBLE TIE INS WITH MOISTURE
UPSTREAM...AS THIS MAY LOCALLY ENHANCE SNOW FALL AMOUNTS.
OTHERWISE...EXPECTING AN INCH OR TWO TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE DEEPENING LOW THAT WILL BRING A MIX OF PRECIPITATION TO THE AREA
TODAY WILL LIFT OUT ACROSS THE CANADIAN MARITIMES SATURDAY. A BRISK
NORTHWEST FLOW OF COLDER AIR WILL ALREADY BE IN PLACE WITH PLENTY OF
SYNOPTIC SCALE MOISTURE LINGERING BEHIND THE LOW. THIS WILL RESULT
IN WIDESPREAD SNOW SHOWERS AND STEADIER SNOW SOUTHEAST OF THE LAKES.

REGARDING THE LAKE ENHANCEMENT OFF LAKE ERIE...A COMBINATION OF DEEP
MOISTURE...FAVORABLE SNOW GROWTH AND LAKE INSTABILITY (EQUILIBRIUM
LEVELS AROUND 9K FEET) WILL BE IN PLACE THROUGH A GOOD PART OF
SATURDAY. THE WEST TO NORTHWEST FETCH WILL MAINLY IMPACT THE
SOUTHERN TIER...INCLUDING SOUTHERN ERIE AND WYOMING COUNTIES. FROM
EARLY SATURDAY EVENING THROUGH THE FIRST HALF OF SATURDAY
NIGHT...BUFKIT PROFILES SHOW A TREND OF DIMINISHING MOISTURE AND A
LOWERING INVERSION AS HIGH PRESSURE BEGINS TO WORKS EAST FROM THE
OHIO VALLEY. AFTER MIDNIGHT...THE LOW LEVEL MOISTURE AND SNOW GROWTH
BECOME EVEN LESS FAVORABLE FOR SNOW PRODUCTION. BASED ON THESE
TRENDS...A LAKE EFFECT SNOW ADVISORY WILL REMAIN IN EFFECT THROUGH
SATURDAY.

A SIMILAR TREND WILL BE TAKING PLACE SOUTHEAST OF LAKE ONTARIO
SATURDAY. THE FAVORABLE PARAMETERS OF DEEP MOISTURE...SNOW GROWTH
AND INSTABILITY (EQUILIBRIUM LEVELS ABOUT 10K) WILL RESULT IN
STEADIER SNOW THROUGHOUT THE DAY. THE BIGGEST IMPACT FROM
POTENTIALLY SIGNIFICANT SNOWFALL WILL BE FELT OVER OSWEGO COUNTY
WHERE STEADIER SNOW WILL HAVE ALREADY SET UP FRIDAY NIGHT. AS A
RESULT...A LAKE EFFECT SNOW WARNING WILL REMAIN IN EFFECT FOR THAT
AREA THROUGH AT LEAST SATURDAY. THE LOW LEVEL WIND TRAJECTORY ACROSS
LAKE ONTARIO WILL RESULT IN ORGANIZED LAKE SNOWS ACROSS WAYNE AND
NORTHERN CAYUGA COUNTIES AS WELL. BUT SINCE THE BOUNDARY LAYER WINDS
WILL NOT DIRECT THE STEADIER SNOW INTO THESE COUNTIES UNTIL LATE
FRIDAY NIGHT OR SATURDAY MORNING...WE HAVE DECIDED TO GO WITH A LAKE
EFFECT SNOW ADVISORY AT THIS TIME. THIS MAY HAVE TO BE UPGRADED TO A
WARNING IF THE SNOWS BECOME ORGANIZED SOONER THAN EXPECTED. THE LAKE
SNOWS WILL LINGER SOUTHEAST OF LAKE ONTARIO THROUGH AT LEAST THE
FIRST HALF OF SATURDAY NIGHT...BEFORE THE LOWERING INVERSION AND
DECREASING MOISTURE ALLOW THE SNOW TO SUBSIDE LATER IN THE NIGHT.

AREAS OUTSIDE OF THE STEADIER LAKE SNOWS WILL STILL SEE OCCASIONAL
SNOW SHOWERS ON SATURDAY...BUT ACCUMULATIONS ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA. HOWEVER...THE POTENTIAL FOR UPSTREAM
CONNECTIONS TO GEORGIAN BAY AND LAKE HURON COULD BRING HIGHER
ACCUMULATIONS TO THE NIAGARA FRONTIER AND WESTERN SHORES OF LAKE
ONTARIO AS WELL.

THE PRESSURE GRADIENT BETWEEN THE DEPARTING CANADIAN MARITIMES LOW
AND HIGH PRESSURE BUILDING ACROSS THE OHIO VALLEY WILL RESULT IN
BREEZY TO WINDY CONDITIONS ON SATURDAY. THIS WILL HAVE HAVE AN
ADDITIONAL IMPACT ON TRAVEL WITH FREQUENT WHITEOUT CONDITIONS LIKELY
IN THE STEADIER LAKE SNOW AREAS.

FOR SUNDAY...ANY SNOW SHOWERS LINGERING SOUTHEAST OF LAKE ONTARIO
SHOULD END BY LATE MORNING AS HIGH PRESSURE CRESTS OVER THE STATE.

AS THE HIGH SLIDES OFF THE EAST COAST SUNDAY NIGHT...A DEVELOPING
LOW WILL BE TRACKING EAST ACROSS THE UPPER AND CENTRAL GREAT LAKES.
A WARM FRONT EXTENDING EAST OF THE LOW WILL LIFT NORTH ACROSS OUR
AREA AND BRING A CHANCE FOR SOME LIGHT SNOW TO THE NORTH COUNTRY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LOOK FOR A WARM AND DRY START TO THE WEEK AS A CLIPPER LOW SLIDES
FROM THE UPPER GREAT LAKES INTO QUEBEC PLACING WESTERN NEW YORK
FIRMLY IN THE WARM SECTOR OF THE LOW UNDER BROAD SOUTHERLY FLOW. ANY
ISENTROPICALLY INDUCED PRECIP WILL OCCUR FAR TO OUR NORTH IN
CANADA...RESULTING IN DRY DAY WITH A DECENT AMOUNT OF SUNSHINE
ACROSS THE AREA HELPING HIGHS TO CLIMB WELL INTO THE 40S.

MODEL CONSENSUS SUGGESTS A DRY NIGHT TUESDAY NIGHT...HOWEVER THERE
ARE SOME DISPARITIES IN THE TEMPERATURE FORECAST BASED ON
DIFFERENCES IN THE TIMING/LOCATION OF A SURFACE LOW PROGGED TO FORM
OVER THE GREAT PLAINS SOMETIME BETWEEN MONDAY NIGHT AND TUESDAY
AFTERNOON. THE GFS IS MUCH FASTER IN DEVELOPING BROAD WARM ADVECTION
ACROSS THE OHIO VALLEY/LOWER GREAT LAKES MONDAY NIGHT AS OPPOSED TO
THE ECMWF THAT ALLOWS COLDER AIR TO FLOW ACROSS THE AREA BEFORE WARM
ADVECTION KICKS IN TUESDAY NIGHT. THIS PRESENTS A VERY SIMILAR
CONUNDRUM TO THE ONE PLAYING OUT RIGHT NOW FOR TONIGHT/S FORECAST
AND GIVEN HOW FAR OUT WE ARE TALKING ABOUT...CHANGES WILL BE VERY
MINOR...STICKING WITH SLIGHTLY ABOVE NORMAL LOWS IN THE UPPER 20S
MONDAY NIGHT.

THE AFOREMENTIONED LOW THAT DEVELOPS OVER THE MIDWEST DURING THE
EARLY PART OF NEST WEEK AND TRACKS ACROSS THE LOWER GREAT LAKES AND
EVENTUALLY ACROSS NEW YORK STATE SOMETIME DURING THE MIDDLE OF NEXT
WEEK WITH TIMING DEPENDENT ON WHICH MODEL YOU GO WITH. GIVEN THE
UNCERTAINTY ALREADY DISCUSSED AND THE LACK OF CONFIDENCE IN ANY ONE
SOLUTION...THE GRIDS FOR TUESDAY AND WEDNESDAY WILL FEATURE
BROAD-BRUSHED CHANCE POPS WITH RUNNING ABOUT 5 DEGREES ABOVE
NORMAL...WHICH IS APPROPRIATE GIVEN THE TRENDS THIS SEASON.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AN AREA OF WARM AIR ADVECTION IN THE MID-LEVELS WILL CONTINUE TO
LIFT NORTHWARD THROUGH THIS MORNING. THIS WILL BRING ART A PERIOD
OF SNOW...WITH ELSEWHERE LIKELY TO JUST SEE SCATTERED SHOWERS
THROUGH THIS MORNING. CIGS SHOULD TREND LOWER AS MORE MOISTURE
BUILDS IN...THOUGH THE SE FLOW ALOFT SHOULD HELP KEEP BUF/IAG/ROC
IN THE MVFR RANGE.

STEADIER RAIN WILL MOVE IN THIS AFTERNOON...WHICH WILL LIKELY
LOWER BOTH VSBY AND CIGS. AS THE LOW DEEPENS AND MOVES ACROSS THE
LAKES...WINDS WILL SHIFT TO THE SW-W LATE AFTERNOON AND EVENING.
THIS WILL TRANSITION RAIN SHOWERS TO SNOW SHOWERS FROM WEST TO EAST.

EXPECT SOME RESTRICTIONS TO REMAIN FOR THE BETTER PART OF THE
NIGHT...AS THE UPPER LEVEL LOW SLOWLY EXITS EAST. LOWEST
CONDITIONS SHOULD BE AT JHW/ART...WHERE LAKE ENHANCEMENT IS MOST
LIKELY.

OUTLOOK...
SATURDAY...VFR...WITH IFR/MVFR IN SCATTERED SNOW SHOWERS AND AREAS
OF LAKE EFFECT SNOW EAST OF THE LAKES.
SUNDAY...VFR...SCTD LAKE EFFECT SNOW SOUTHEASTERN LAKE ONTARIO.
MONDAY...VFR.

&&

.MARINE...
ISSUES GALES FOR A GOOD PORTION OF THE WATERS...AS LOW PRESSURE IS
FORECAST TO INTENSIFY AS IT CROSSES THE WATERS. STRONGEST WINDS
SHOULD BE ON LAKE ERIE THIS EVENING...WITH THIS THEN SHIFTING TO
EASTERN PORTIONS OF LAKE ONTARIO LATER TONIGHT. OTHERWISE...SMALL
CRAFTS UP ELSEWHERE.

WINDS SHOULD REMAIN UP WELL INTO THE WEEKEND...WITH GALES LIKELY TO
TRANSITION TO SMALL CRAFT ADVISORIES FOR SOME TIME.

&&

.TIDES/COASTAL FLOODING...
LOW PRESSURE WILL TRACK ACROSS THE EASTERN LAKES WHILE
INTENSIFYING. THIS WILL CAUSE A RAPID WIND INCREASE AND SHIFT LATE
AFTERNOON AND EVENING...FAVORABLE FOR CAUSING A SIEGE EVENT.  HAVE
ISSUED A LAKESHORE FLOOD WARNING FOR ERIE AND CHAUTAUQUA COUNTIES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST
     TONIGHT FOR NYZ001-002-010>012-019-020-085.
     LAKESHORE FLOOD WARNING FROM 3 PM THIS AFTERNOON TO 11 PM EST
     THIS EVENING FOR NYZ010-019-085.
     LAKE EFFECT SNOW ADVISORY FROM 6 PM THIS EVENING TO 5 PM EST
     SATURDAY FOR NYZ012-019-020-085.
     WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR NYZ007-008.
     HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 2 AM EST
     SATURDAY FOR NYZ003>006-013-014-021.
     LAKE EFFECT SNOW WARNING FROM 10 PM THIS EVENING TO 5 PM EST
     SATURDAY FOR NYZ006.
     LAKE EFFECT SNOW ADVISORY FROM 4 AM TO 5 PM EST SATURDAY FOR
     NYZ004-005.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM EST
         SATURDAY FOR LEZ020.
         GALE WARNING FROM 3 PM THIS AFTERNOON TO 5 AM EST SATURDAY
         FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM
         EST SATURDAY FOR LOZ030.
         GALE WARNING FROM 3 PM THIS AFTERNOON TO 5 AM EST SATURDAY
         FOR LOZ042-062.
         SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR
         LOZ043.
         GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST SATURDAY
         FOR LOZ043>045-063>065.
         SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
         LOZ042.

&&

SYNOPSIS...APFFEL/WCH/ZAFF
NEAR TERM...APFFEL
SHORT TERM...TJP
LONG TERM...WOOD
AVIATION...APFFEL
MARINE...APFFEL
TIDES/COASTAL FLOODING...APFFEL/ZAFF
Hazardous weather outlook, Feb 24, 11:23 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1123 AM EST FRI FEB 24 2012

NYZ007-008-251630-
JEFFERSON-LEWIS-
1123 AM EST FRI FEB 24 2012

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-251630-
OSWEGO-
1123 AM EST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EST
SATURDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 PM THIS EVENING TO
5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-251630-
WAYNE-NORTHERN CAYUGA-
1123 AM EST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EST
SATURDAY...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-013-014-021-251630-
MONROE-LIVINGSTON-ONTARIO-ALLEGANY-
1123 AM EST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-011-251630-
NIAGARA-ORLEANS-GENESEE-
1123 AM EST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-020-251630-
WYOMING-CATTARAUGUS-
1123 AM EST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-085-251630-
CHAUTAUQUA-SOUTHERN ERIE-
1123 AM EST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKESHORE FLOOD WARNING.
   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-251630-
NORTHERN ERIE-
1123 AM EST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKESHORE FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042-062-251630-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1123 AM EST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-SLZ022-024-251630-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1123 AM EST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-251630-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1123 AM EST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 10:07 PM ESTGale WatchBUF5 hr
Feb 24, 3:33 AM ESTGale WarningBUF42 hr
Feb 24, 3:38 AM ESTLakeshore Flood WatchBUFChautauqua, Erie8 hr
Feb 24, 3:44 AM ESTWind AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more7 hr
Feb 24, 3:54 AM ESTLake Effect Snow WarningBUFCattaraugus, Chautauqua, Erie, Oswego, Wyoming38 hr
Feb 24, 3:54 AM ESTLake Effect Snow AdvisoryBUFCattaraugus, Cayuga, Chautauqua, Erie, Lewis, Wayne and 1 more36 hr
Feb 24, 3:54 AM ESTWinter Storm WarningBUFJefferson, Lewis28 hr
Feb 24, 11:04 AM ESTHigh Wind WarningBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 8 more13 hr

Nearby

Lakeshore Flood Warnings in New York, 2012Every lakeshore flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.